Scholion.ai

An Analytic Derivation of Blackjack Win Rates

Gary Gottlieb

Operations Research · 1985 · Volume 33 · Issue 5

DOI: 10.1287/opre.33.5.971

Abstract

We study the win rate for the game of blackjack and derive a stochastic model for the advantage (i.e., expected win) process. Assuming proportional betting, we derive an explicit formula that estimates the win rate as a function of the number of decks used and the proportion of cards dealt before reshuffling. We derive a relationship between the “aggressiveness” of betting and risk. Risk is measured as the probability of wealth dropping below a specified level before it exceeds a higher, specified level.

Keywords

362 continuous approximation, 720 stochastic model of blackjack

Enable JavaScript for citation tools and additional paper interactions.